# SDR SIMA200934106

- Difficulty date: December 6, 2009
- Submitted: December 8, 2009
- Operation: Air carrier
- Aircraft: N845AE
- Make and model: Emb EMB-135KL
- Aircraft serial: 145685
- Aircraft time: 16,918 hours, 14,858 cycles
- Engine: Rroyce AE3007A1P
- Engine time: 10,488 hours, 9,763 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 23071880
- Condition: Leaking
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 3064 RIGHT AFTER TAKEOFF THE CREW REPORTED, RECEIVED A LAV SMOKE INDICATION MESSAGE ON EICAS.  THE FLIGHT ATTENDANT REPORTED, SMELLED A STRANGE ODOR IN THE CABIN.  THE CREW DECLARED AN EMERGENCY.  THE FLIGHT DECK CREW DONNED OXYGEN MASK AND RETURNED TO SAN.  NO SMOKE WAS VISIBLE ANYWHERE IN COCKPIT, LAV OR CABIN.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  CRASH AND FIRE RESCUE CREW CAME IN AND COULD NOT FIND ANY HOT SPOTS OR ANYTHING THAT HAD SIGNS OF SMOKE OR ODOR.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  REMOVED AND REPLACED ENGINE NUMBER 2.  FOUND EVIDENCE OF THE NUMBER 4 CARBON SEAL LEAKING.  REMOVED AND REPLACED THE NUMBER 4 CARBON SEAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
